Alert archive / Maryland / Flash Flood Warnings in 2018

Flash Flood Warning 36, NWS Wakefield, VA

October 11, 2018Dorchester County, Somerset County, Wicomico County, Maryland

NWS Wakefield, VA issued this flash flood warning at Oct 11, 2018, 10:57 PM EDT for Dorchester County, Somerset County, Wicomico County, Maryland. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2018, 10:57 PM EDT (02:57 UTC)
Expired
Oct 12, 2018, 5:00 AM EDT
In force
6 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD

The radar

The Dover AFB radar (KDOX), 79 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2018-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2018-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
959 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

741 
WGUS51 KAKQ 120257
FFWAKQ
MDC019-039-045-120900-
/O.NEW.KAKQ.FF.W.0036.181012T0257Z-181012T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
1057 PM EDT THU OCT 11 2018

The National Weather Service in Wakefield has issued a

* Flash Flood Warning for...
  Somerset County in southeastern Maryland...
  Western Wicomico County in southeastern Maryland...
  Dorchester County in southeastern Maryland...

* Until 500 AM EDT Friday.

* At 1057 PM EDT, Doppler radar indicated heavy rain across the 
  warned area. Two to three inches of rain have fallen and an 
  additional one to three inches are possible. Flash flooding is 
  expected to begin shortly.

* Some locations that will experience flooding include...
  Cambridge, Fruitland, Princess Anne, Hurlock, University Of
  Maryland Eastern Shore, Hebron, Sharptown, Secretary, Vienna,
  Westover, Marion Station, Lawsonia, Deal Island, University Of
  Maryland Center For Environmental Studies, West Pocomoke, East New
  Market, Mardela Springs, Galestown, Church Creek and Brookview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

Please report flooding by calling 757-899-2415, posting to the NWS
Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3866 7573 3818 7555 3796 7566 3796 7568
      3784 7603 3797 7586 3803 7605 3799 7589
      3814 7579 3812 7609 3813 7609 3826 7581
      3836 7586 3823 7597 3837 7601 3836 7601
      3814 7609 3849 7634 3849 7633 3863 7629

$$

Zimmerman
1 follow-up statement
438 
WGUS71 KAKQ 120854
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
454 AM EDT FRI OCT 12 2018

MDC019-039-045-120903-
/O.EXP.KAKQ.FF.W.0036.000000T0000Z-181012T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Somerset MD-Wicomico MD-Dorchester MD-
454 AM EDT FRI OCT 12 2018

...THE FLASH FLOOD WARNING FOR SOMERSET...WESTERN WICOMICO AND
DORCHESTER COUNTIES WILL EXPIRE AT 500 AM EDT...

The heavy rain has ended. However, while rapid rises of water are 
not longer expected, on going flooding is expected to continue to 
for several more hours as the result of 4 to 6+ inches of rain. 

Please continue to heed any remaining road closures and avoid 
driving or entering into any areas that are flooded. This warning 
has been replace with an Areal Flood Warning that is in effect until 
11 AM EDT.


LAT...LON 3866 7573 3818 7555 3796 7566 3796 7568
      3784 7603 3797 7586 3803 7605 3799 7589
      3814 7579 3812 7609 3813 7609 3826 7581
      3836 7586 3823 7597 3837 7601 3836 7601
      3814 7609 3849 7634 3849 7633 3863 7629

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 9:01 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Oct 11, 9:01 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
901 PM EDT Thu Oct 11 2018

.SYNOPSIS...
Tropical cyclone Michael will track across southeastern Virginia
this evening, then get pushed offshore after midnight as a strong
cold front crosses the area. High pressure builds into the region
from the west Friday. A trough of low pressure crosses the area
early Saturday. Please refer to forecasts from the National
Hurricane Center regarding Michael.

&&

.NEAR TERM /UNTIL 8 AM FRIDAY MORNING/...
As of 900 PM EDT Thursday...

Latest analysis indicating the center of circulation of Michael
close to the AKQ office where MSLP is now 989.8 mb as of 8 pm.
Strong winds from the NNW now into central VA as the cooler
drier air begins to move in and deeper mixing has moved in. For
the next few hrs, will see these strong winds push to the east,
eventually to the coast by around midnight. Decided to upgrade
to High Wind Warning over most of the CWA through early Fri
morning, even though the period of strongest winds may only be
1-2 hrs. Did adjust the end times earlier...to 4 am for most of
the region, and to 8 am for areas near the coast.

The other issue/concern(s) are the ongoing Tornado watch to the
east and have extended it in time (til 11 pm) for the eastern
shore and Va Beach (and added portions of the MD eastern shore)
as 0-1km SRH vales remain elevated for another few hrs. Cancelled
the TOR watch elsewhere. Several flash flood warnings are
ongoing over the region , with the most significant flooding
located in the Piedmont where locally in excess of 7" has been
observed. Lows overnight in the mid 50s NW to mid 60s SE.

&&

.SHORT TERM /8 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 200 PM EDT Thursday...

Michael continues to accelerate to the ne Fri with any pcpn quickly
ending by 12Z along the coast. High pressure builds in from the west
resulting in mstly sunny skies along with diminishing winds. Highs
mid 60s nw to lwr 70s se.

The next quick moving system (trof) moves north of the area Friday
night and Sat morning. Models show just enough moisture to carry
slight chc pops with this feature across northern most zones.
High pressure builds in behind the trof re-inforcing the cooler
air in for the weekend. Lows Fri night in the mid 40s nw to mid
50s se. Highs Sat in the 60s to near 70 se. Lows Sat night in
the 40s except 50s along the coast. Highs Sun mid 60s nw to mid
70s se.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 12 PM EDT Thursday...

Cool and quiet conditions are expected to start the medium/long
range forecast as high pressure at the surface will move east of the
area on seasonally strong zonal winds aloft. As the surface high moves
away, winds will become increasingly southerly Sunday night
into Monday morning which will allow moisture to return to the
region with dewpoints increasing through the day Monday into the
mid 60s. An approaching trough of low pressure and an
associated cold front will serve to increase the chance for
showers and maybe a few rumbles of thunder for Monday afternoon
into the evening hours. Some timing differences remain among the
models as to the timing of the actual cold frontal passage with
the GFS and GEM bringing the front through shortly after sunset
on Monday while the ECMWF is a bit slower - closer to sunrise
Tuesday morning. Went with a blend but leaned toward the faster
timing of the GFS/GEM for frontal passage. The chance for
thunder will come to an end after the front clears any one spot,
but it appears that post-frontal showers will continue across
the area for Tuesday into early Wednesday before high pressure
builds into the region once again to close out the week.

High temperatures on Monday will feel quite warm after a cool
weekend with low 70s in the northwest ranging into the lower 80s
across the southeast. Overnight lows Monday into Tuesday will depend
on the eventual placement of the cold front but will generally range
from the low 50s NW to low 60s SE. Daytime highs on Tuesday will be
held in check with clouds and showers around, lower 60s across the
north and some low 70s to the south. Thereafter, highs in the 60s to
low 70s with lows dropping back into the 40s inland to upper 50s
near the water.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
As of 800 PM EDT Thursday...

Widespread RA/+RA has overspread much of central/eastern VA from WSW
to ENE this evening. Just a few showers in/near SBY, as the area of
steady RA/+RA will not arrive there 10 PM this evening. ORF and ECG
will miss out on most of the heavy rain, but light to moderate rain
showers are expected for the next few hours. The steady RA/+RA will
end from W to E across the region between 05-10z Friday.
Visibilities will fluctuate between low-end MVFR and (briefly) LIFR
levels in the RA/+RA. Went with prevailing IFR VSBYS in RIC/SBY/PHF
(due to +RA), with MVFR VSBYS at ORF/ECG. CIGS will remain in the
IFR/low-end MVFR range through the duration of the precipitation.
Winds have already shifted to the north at RIC and are gusting to
~40 kt. Occasional gusts up to 40 kt will continue at RIC through 04-
06z. S/SE winds at the other terminals will eventually turn to the
NW or NNW by early Friday morning and are expected to briefly gust
to 35-50 kt (highest winds will occur from 03-10z). VFR conditions
prevail after the rain ends as Michael rapidly moves offshore.
However, NW winds will only gradually subside during the day on
Friday (still will gust to 20-25 kt through the early afternoon).

OUTLOOK... Dry weather/VFR conditions are expected Friday night
through Sunday.

OUTLOOK...
A trof of low pressure to the north may produce a few shwrs at
RIC/SBY Sat morning. Otw, dry weather/VFR conditions are expected
through Sun.

&&

.MARINE...
As of 800 PM EDT Thursday...

Raised Storm Warnings for the remainder of the rivers (that had
been in a Gale Warning). Winds may gust in excess of 50 knots
over a majority of the waters and persist through the morning
hours before diminishing from SE to NW. The strongest winds over
the coastal waters will be roughly between 03Z and 12Z. Winds
may gust as high as 50 to 60 knots during this time frame. The
current forecast has the strongest winds roughly between 06 and
12Z Friday morning. The strongest winds diminish through Friday
morning, but breezy NW winds will linger through the day Friday
as high pressure builds over the Ohio Valley. Thus, expect a
round of SCA will be needed for a period after current slate of
marine headlines can be lowered.

With respect to headlines, a Storm Warning is now in effect for
all waters.

&&

.HYDROLOGY...
Based on the projected QPF forecast and latest radar trends,
went ahead and issued several river flood warnings. See FLWAKQ
for details.

&&

.TIDES/COASTAL FLOODING...
As of 550 AM EDT Thursday...

Have continued the coastal flood advisory from thu aftn through
Fri morning for NC locations adjacent to the Currituck and
Albemarle sound (including nearby rivers). Southerly to
southeasterly winds are already pushing water levels higher
along the northern shore of the Albemarle Sound based upon
several tide gages at Edenton and Elizabeth City. As Tropical
Storm Michael approaches this afternoon and evening, expect the
winds to increase and water levels should continue to rise an
additional foot to 2 feet.

Elsewhere, tidal departures currently avg around +1.0 ft in the
the Chesapeake Bay with gage locations in the Mid Bay having
reach near minor flood stage in the last high tide cycle. With
increasing southerly to southeasterly flow the next high tide
cycle should continue to build upon those anomalies and
continue to push higher water levels with minor flooding
possible along tidal portions of the Potomac River and also for
portions of the Lower Maryland Eastern Shore on the Bay side.
The subsequent high tide cycle tonight a few hours either side
of midnight might be the highest tide for the mid and upper bay
as the wind flow increases ahead of the arrival of the center of
Michael. How quickly the low moves past and the winds switch
could impact that tide cycle as a quick switch could actually
have a big impact for places like Cambridge where a quick switch
to the NW could push water straight into town. That switch to
the NW could also be a big impact in the southern Chesapeake Bay
where some coastal flooding could linger into Friday morning
with the next high tide cycle at locations like Sewells Point.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 8 AM EDT Friday for MDZ021>025.
     High Wind Warning until 8 AM EDT Friday for MDZ021>025.
     High Surf Advisory until noon EDT Friday for MDZ025.
NC...Flash Flood Watch until 8 AM EDT Friday for NCZ012>017-030>032-
     102.
     High Wind Warning until 4 AM EDT Friday for NCZ012>014-030>032.
     High Wind Warning until 8 AM EDT Friday for NCZ015>017-102.
     High Surf Advisory until noon EDT Friday for NCZ102.
     Coastal Flood Advisory until 8 AM EDT Friday for NCZ015>017-
     031-032-102.
VA...Flash Flood Watch until 8 AM EDT Friday for VAZ048-060>062-
     064>069-075>090-092-093-095>100-509>525.
     High Wind Warning until 4 AM EDT Friday for VAZ065>068-075-076-
     079>083-087>090-092-093-096-512>522.
     High Wind Warning until 8 AM EDT Friday for VAZ077-078-084>086-
     095-097>100-523>525.
     High Surf Advisory until noon EDT Friday for VAZ098.
     Coastal Flood Advisory until 4 AM EDT Friday for VAZ078-
     084>086-099-100.
     High Surf Advisory until noon EDT Friday for VAZ099-100.
     Wind Advisory until 4 AM EDT Friday for VAZ060-061-069.
MARINE...Storm Warning until noon EDT Friday for ANZ630>634-638-654-656-
     658.
     Storm Warning until noon EDT Friday for ANZ650-652.
     Storm Warning until 7 AM EDT Friday for ANZ635>637.

&&

SYNOPSIS...LKB
NEAR TERM...LKB/MPR
SHORT TERM...MPR
LONG TERM...RHR
AVIATION...ERI
MARINE...AJB/LKB
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 11, 10:36 PM EDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1036 PM EDT Thu Oct 11 2018

VAZ048-062-064-509>511-130245-
Fluvanna-Goochland-Caroline-Western Louisa-Eastern Louisa-
Western Hanover-
1036 PM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY...

This Hazardous Weather Outlook is for central Virginia and north
central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ015>017-130245-
Pasquotank-Camden-Western Currituck-
1036 PM EDT Thu Oct 11 2018

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EDT FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ060-061-065>069-079-080-513>515-130245-
Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Brunswick-Dinwiddie-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-
1036 PM EDT Thu Oct 11 2018

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>014-030-VAZ076-081>083-087>090-092-093-096-512-516>522-130245-
Northampton-Hertford-Gates-Bertie-Richmond-Prince George-
Charles City-New Kent-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Suffolk-Eastern Hanover-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
1036 PM EDT Thu Oct 11 2018

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ098-130245-
Maryland Beaches-Virginia Beach-
1036 PM EDT Thu Oct 11 2018

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY...

This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-100-130245-
Accomack-Northampton-
1036 PM EDT Thu Oct 11 2018

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EDT FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.
   Coastal Flood Advisory.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>024-VAZ095-097-523>525-130245-
Dorchester-Wicomico-Somerset-Inland Worcester-Norfolk/Portsmouth-
Chesapeake-York-Newport News-Hampton/Poquoson-
1036 PM EDT Thu Oct 11 2018

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY...

This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ077-078-084>086-130245-
Northumberland-Lancaster-Gloucester-Middlesex-Mathews-
1036 PM EDT Thu Oct 11 2018

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EDT FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY...

This Hazardous Weather Outlook is for eastern Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ031-032-130245-
Chowan-Perquimans-
1036 PM EDT Thu Oct 11 2018

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EDT FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ075-130245-
Westmoreland-
1036 PM EDT Thu Oct 11 2018

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EDT FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY...

This Hazardous Weather Outlook is for east central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-130245-
Eastern Currituck-
1036 PM EDT Thu Oct 11 2018

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EDT FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.
   Coastal Flood Advisory.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.
   Coastal Flood Advisory.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 11, 9:09 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
909 PM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      1 NNE MEHERRIN          37.11N 78.36W
10/11/2018                   LUNENBURG          VA   PUBLIC

            SOUTH MEHERRIN BRIDGE COMPLETELY SUBMERGED
            BY WATER. REPORT VIA SOCIAL MEDIA.

&&

EI
Local storm report, Oct 11, 9:25 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
925 PM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     FLASH FLOOD      1 ENE BURKEVILLE        37.19N 78.19W
10/11/2018                   NOTTOWAY           VA   DEPT OF HIGHWAYS

            PATRICK HENRY HIGHWAY CLOSED NEAR THE
            INTERSECTION OF US-460 AND US-360. DELAYED
            REPORT.

&&

EI
Local storm report, Oct 11, 9:42 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
942 PM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     FLASH FLOOD      SHORT PUMP              37.64N 77.61W
10/11/2018                   HENRICO            VA   PUBLIC

            3-4 FEET OF WATER REPORTED ON THREE CHOPT
            ROAD NEAR JOHN ROLFE PARKWAY.

&&

EI
Local storm report, Oct 11, 9:49 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
949 PM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      1 SE WARSAW             37.96N 76.75W
10/11/2018                   RICHMOND           VA   911 CALL CENTER

            DISPATCHER RELAYED REPORTS OF ONGOING WATER
            RESCUES IN RICHMOND COUNTY.

&&

EI
Local storm report, Oct 11, 10:32 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1032 PM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      2 NE MOUNT AIRY         37.37N 76.90W
10/11/2018                   JAMES CITY         VA   PUBLIC

            US-737 FLOODED AT OTEY DRIVE.

&&

EI
Local storm report, Oct 11, 10:34 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1034 PM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     FLASH FLOOD      1 NE DUNBROOKE          37.90N 76.95W
10/11/2018                   ESSEX              VA   DEPT OF HIGHWAYS

            US-620 CLOSED AT SUNNYSIDE ROAD.

&&

EI

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 11:39 PM EDTCoastal Flood WarningAKQSomerset5 hr
Oct 11, 11:39 PM EDTCoastal Flood AdvisoryAKQDorchester, Somerset, Wicomico5 hr
Oct 12, 12:39 AM EDTFlash Flood WarningAKQWicomico, Worcester9 hr
Oct 12, 4:53 AM EDTAreal Flood WarningAKQDorchester, Somerset, Wicomico6 hr
Oct 12, 9:44 AM EDTAreal Flood WarningAKQWicomico, Worcester6 hr

Nearby

Flash Flood Warnings in Maryland, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.